Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 202, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2021, 5:35 PM MDT for Guadalupe County, San Miguel County, Torrance County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2021, 5:35 PM MDT (23:35 UTC)
- Expired
- Jun 12, 2021, 6:15 PM MDT
- In force
- 40 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Guadalupe County, NM, San Miguel County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 135 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 2:46 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2948 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
698
WUUS55 KABQ 122335
SVRABQ
NMC019-047-057-130015-
/O.NEW.KABQ.SV.W.0202.210612T2335Z-210613T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
535 PM MDT Sat Jun 12 2021
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southwestern San Miguel County in northeastern New Mexico...
Northwestern Guadalupe County in east central New Mexico...
Northeastern Torrance County in central New Mexico...
* Until 615 PM MDT.
* At 535 PM MDT, severe thunderstorms were located along a line
extending from 10 miles south of Villanueva State Park to 9 miles
south of Dilia, moving east at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Dilia, Anton Chico and Colonias.
This includes Interstate 40 between Mile Markers 232 and 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
&&
LAT...LON 3525 10464 3494 10473 3497 10542 3520 10546
TIME...MOT...LOC 2335Z 276DEG 9KT 3510 10532 3505 10504
HAIL...1.25IN
WIND...60MPH
$$
241 follow-up statement
118
WWUS55 KABQ 122344 RRA
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
544 PM MDT Sat Jun 12 2021
NMC019-047-057-130015-
/O.CON.KABQ.SV.W.0202.000000T0000Z-210613T0015Z/
San Miguel-Guadalupe-Torrance-
544 PM MDT Sat Jun 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN SAN MIGUEL...NORTHWESTERN GUADALUPE AND NORTHEASTERN
TORRANCE COUNTIES...
At 544 PM MDT, severe thunderstorms were located along a line
extending from 11 miles south of Villanueva State Park to 10 miles
south of Dilia, moving east at 10 mph.
HAZARD...Tennis ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Dilia, Anton Chico and Colonias.
This includes Interstate 40 between Mile Markers 237 and 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
&&
LAT...LON 3525 10464 3494 10473 3500 10541 3518 10542
TIME...MOT...LOC 2344Z 276DEG 9KT 3510 10530 3505 10502
HAIL...2.50IN
WIND...60MPH
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:05 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 12, 3:05 PM MDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 305 PM MDT Sat Jun 12 2021 .SYNOPSIS... Scattered storms across the eastern plains will have the potential to become severe, producing large hail, damaging winds, and perhaps a stray tornado late this afternoon through the evening. Storm motions will be toward the TX line by late evening and midnight. Another round of isolated to scattered strong to severe storms is possible Sunday afternoon and evening. Thereafter, chances for afternoon storms will generally be low and focused over the high terrain, slowly migrating over the western high terrain. Meanwhile, the heat will continue near record to record heat for parts of western and central NM through next week. Highs for many areas will be in the 90s to low 100s. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... The upper high stretched on a southwest- northeast axis should have its centroid wobble over southwestern NM by late this afternoon. As is typical for this time of year, a drastic dichotomy of conditions will be found from western parts of the state to eastern areas. Last night’s backdoor cold front brought in a slight cooling, but more impressive is the juicy dewpoints and instability that now blankets much of eastern NM, including 60’s to 70 degree dewpoints and over 3500 J/kg mixed layer CAPE. The NAM backed off this morning on QPF over eastern zones, presumably due to small low layer inhibition, but most other members and the HREF are all enthused about eroding this through the afternoon with scattered coverage of storms. With veering east southeast surface winds now behind the frontal boundary, veering vertical wind profiles will create sufficient bulk shear for severe and supercellular storm structures through the evening. Hail and damaging winds would appear to be the looming and primary threats, and Severe Thunderstorm Watch has been issued to account for this. Depending on the coverage of convection east of the central mountain chain and subsequent cold pools, low layer moisture will likely spill back westward to the Rio Grande and just beyond. Gusty east canyon winds will also redevelop in favored locations through the early morning hours Sunday. The moisture will then mix back east of the central mountain chain by Sunday afternoon though, and even the far eastern plains will dry out substantially with dewpoints falling back into the 30’s and 40’s in many zones despite retaining southerly winds. This will narrow the window of opportunity for storms, mainly to the east slopes of the central mountain chain and even less in the plains farther east, and the severe concerns would transition to more of a gusty downburst threat. Otherwise high temperatures will be hot in many zones, especially in the exceptionally dry western areas where near-record or record highs are forecast. LONG TERM...(MONDAY THROUGH SATURDAY)... A dominant upper level high pressure will continue to build over the Four Corners region Monday into early next week, reaching to a peak 600dm by Tuesday. High temperatures soar 10F-15F above normal across western NM and the Rio Grande Valley, staying 5F-10F above normal across the eastern plains. All areas will generally range between the 90s to low 100s. Heat stress will continue through the end of the forecast as a result, while heat advisories look likely for some parts of the Rio Grande Valley and Northwest Plateau. Temperatures finally begin to retreat back to normal, staying hot however, near the end of next week when long range guidance shows the upper high beginning to break down and weaken. With southeasterly to easterly surface flow bringing low-level moisture into eastern NM up to the central mountain chain, isolated to scattered storms will try to initiate over the high terrain during the afternoon period Monday and Tuesday. Each model run consistently shows outflows pushing low-level moisture further westward each evening into the Rio Grande Valley and to the continental divide by mid to late week. This will steady spread isolated to scattered afternoon thunderstorm activity into western NM Wednesday through Friday. There is a wide variety of model solutions for storm coverage, and thus there is low forecast confidence for PoPs Wednesday and beyond. 52/24 && .FIRE WEATHER... No widespread critical fire weather concerns are forecast for the next several days as a strengthening dome of high pressure keeps residence over or near NM. This is not to say that there are no concerns, as exceptionally dry conditions will persist over western NM through early next week, and conditions will remain volatile and unstable there due to high Haines indices driven by the near-record high temperatures, steep lapse rates, and large mid level dewpoint depressions. Fortunately, widespread strong winds are not foreseen, and the wind concerns will be focused on localized to smaller and briefer scale thunderstorm outflows. Wetting rains could grace a few eastern zones this evening and in a few spottier locations Sunday, but into next week thunderstorm and wetting rain coverage will reduce to and become minimal as moisture struggles to linger beneath the strengthening high. With less storm coverage and marginal moisture, concerns for dry lightning will be present. The potential for another moisture intrusion does not appear to arrive until late next week via a backdoor cold front, but there is still large uncertainty with this scenario. 52 && .AVIATION... 18Z TAF CYCLE Moisture and low clouds entered eastern New Mexico with a weak frontal boundary last night. These low stratus low clouds will continue to burn off through early afternoon. New cumulus clouds will then redevelop with a few thunderstorms possibly taking shape along and east of the central mountain chain this afternoon into the early evening. While the probability for storms developing is fairly low (generally 20 to 30 percent), any storms that do develop will have the potential to turn severe with large hail, damaging downburst winds, and brief heavy downpours that will temporarily limit visibility and ceilings. A few high-based virga (evaporating rainfall) or drier thunderstorms will be possible surrounding the Rio Grande valley, but areas farther west should stay dry, mostly clear and hot. The hot temperatures and consequentially high density altitude readings will impose difficult ascending conditions for some aircraft. 52 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 56 101 58 102 / 0 0 0 0 Dulce........................... 46 94 45 96 / 0 0 0 0 Cuba............................ 54 96 55 97 / 0 0 0 0 Gallup.......................... 44 98 47 98 / 0 0 0 0 El Morro........................ 46 94 47 95 / 0 5 0 0 Grants.......................... 46 97 48 98 / 0 5 0 0 Quemado......................... 48 94 48 96 / 0 10 0 5 Magdalena....................... 62 94 62 95 / 0 10 10 0 Datil........................... 54 94 53 95 / 0 20 10 10 Reserve......................... 50 100 52 100 / 0 5 0 10 Glenwood........................ 58 103 60 104 / 0 5 0 5 Chama........................... 43 87 47 89 / 0 0 0 5 Los Alamos...................... 63 92 64 94 / 5 5 5 5 Pecos........................... 58 93 61 92 / 20 10 10 10 Cerro/Questa.................... 51 89 50 90 / 5 5 0 10 Red River....................... 42 79 45 80 / 10 20 0 10 Angel Fire...................... 35 82 36 82 / 10 20 5 10 Taos............................ 50 93 49 94 / 5 0 0 10 Mora............................ 51 87 54 87 / 20 20 10 10 Espanola........................ 60 98 60 100 / 5 0 0 5 Santa Fe........................ 61 94 61 94 / 10 5 5 10 Santa Fe Airport................ 59 98 58 99 / 5 0 5 5 Albuquerque Foothills........... 67 98 68 96 / 5 0 5 0 Albuquerque Heights............. 69 100 70 100 / 5 0 5 0 Albuquerque Valley.............. 63 102 64 104 / 0 0 5 0 Albuquerque West Mesa........... 66 100 67 101 / 0 0 0 0 Belen........................... 64 102 65 101 / 5 0 5 0 Bernalillo...................... 65 103 66 103 / 0 0 0 0 Bosque Farms.................... 61 101 62 101 / 0 0 5 0 Corrales........................ 65 103 66 103 / 0 0 0 0 Los Lunas....................... 61 101 62 101 / 0 0 5 0 Placitas........................ 65 101 66 99 / 5 0 0 0 Rio Rancho...................... 65 101 66 102 / 0 0 0 0 Socorro......................... 66 103 65 101 / 0 5 10 0 Sandia Park/Cedar Crest......... 60 96 63 96 / 5 5 5 5 Tijeras......................... 60 98 63 98 / 5 5 5 5 Edgewood........................ 56 98 58 98 / 10 5 10 5 Moriarty/Estancia............... 51 99 53 98 / 10 5 10 5 Clines Corners.................. 54 93 58 92 / 20 10 10 5 Mountainair..................... 59 95 62 95 / 10 5 10 0 Gran Quivira.................... 61 94 63 94 / 10 10 10 0 Carrizozo....................... 64 97 64 95 / 5 20 10 5 Ruidoso......................... 60 89 60 88 / 10 30 10 10 Capulin......................... 53 86 54 87 / 20 30 10 20 Raton........................... 52 90 52 91 / 20 30 10 20 Springer........................ 53 93 52 93 / 20 30 10 20 Las Vegas....................... 53 90 55 90 / 20 20 10 10 Clayton......................... 60 90 61 92 / 30 20 20 0 Roy............................. 57 90 59 91 / 30 20 10 5 Conchas......................... 61 98 63 99 / 30 20 20 0 Santa Rosa...................... 61 98 63 98 / 30 20 20 0 Tucumcari....................... 63 100 67 99 / 40 20 20 0 Clovis.......................... 64 96 66 95 / 30 10 20 0 Portales........................ 66 98 67 96 / 30 10 20 0 Fort Sumner..................... 66 101 68 100 / 30 10 20 0 Roswell......................... 70 103 72 102 / 20 5 10 0 Picacho......................... 64 95 64 95 / 20 20 10 5 Elk............................. 60 92 61 91 / 20 30 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 12, 7:55 AM MDT, 9 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 755 AM MDT Sat Jun 12 2021 NMZ201>241-131100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 755 AM MDT Sat Jun 12 2021 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible along and east of the central mountain chain this afternoon and into the evening. A few storms may turn strong to severe with damaging winds and large hail possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated severe thunderstorms are expected again on Sunday across portions of eastern New Mexico. A few storms may turn strong to severe, especially in northeastern areas of the state where large hail and damaging winds will be possible. Record and near-record temperatures are expected for portions of central and western New Mexico early next week where excessive heat will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
In the hours before
Local storm report, Jun 12, 4:38 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
438 PM MDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL SAPELLO 35.77N 105.25W
06/12/2021 M1.75 INCH SAN MIGUEL NM PUBLIC
&&
EVENT NUMBER ABQ202102370
RJOJOLALocal storm report, Jun 12, 5:16 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 6 NE SAN ANTONIO 35.68N 105.17W
06/12/2021 E1.00 INCH SAN MIGUEL NM NWS EMPLOYEE
&&
EVENT NUMBER ABQ202102371
RJHLocal storm report, Jun 12, 5:17 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
517 PM MDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 9 E LAS VEGAS 35.59N 105.07W
06/12/2021 E1.75 INCH SAN MIGUEL NM STORM CHASER
&&
EVENT NUMBER ABQ202102372
RJHLocal storm report, Jun 12, 5:24 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 12 E LAS VEGAS 35.59N 105.00W
06/12/2021 E2.00 INCH SAN MIGUEL NM STORM CHASER
&&
EVENT NUMBER ABQ202102373
RJHLocal storm report, Jun 12, 5:26 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT SAT JUN 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 12 E LAS VEGAS 35.59N 105.01W
06/12/2021 E2.50 INCH SAN MIGUEL NM STORM CHASER
&&
EVENT NUMBER ABQ202102374
SHOEMAKEThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:49 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 30 min |
| Jun 12, 3:52 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 68 min |
| Jun 12, 3:54 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 15 min |
| Jun 12, 4:59 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 61 min |
| Jun 12, 5:22 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 38 min |
| Jun 12, 5:38 PM MDT | Tornado Warning | ABQ | San Miguel | 22 min |
| Jun 12, 5:58 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.